Augmentation - the drugs bite back!

2 am on Saturday morning, went to bed at 10 pm after taking my usual 3 x 0.18mg Mirapexin tablets. Not for the first time (in fact about 10 times) this month, I went to sleep ok ish but an hour to 2 hours later woke up in severe leg and chest convulsions every minute or so to the point where I can't stand to lay there anymore. Sat downstairs typing this I now feel wide awake and it will be ages before I can sleep again. I am finding more and more that the Mirapexin works for me from about 9pm onwards if I take it about 6 to 7 pm but only for a short while. I get very severe twitching, nausea and am unable to sit down most early evenings and walk around the house cursing at my body, then all calms down between 9 and 10 but returns with a vengeance anytime between mid night and 5 am. Oh well another Saturday feeling exhausted and not a little down. Does anyone else have this reaction now to Mirapexin and is it a sign that augmentation is starting to set in.

16 Replies

oldestnewest
  • Good morning Steve...sorry I can't help with that as so far I've avoided these type of drugs. I just use codeine. But I really hate it when I'm.asleep and the rls wakes me up...I'm.currently wide awake after sleeping in late Friday after taking codeine in the early hours. No symptoms yet but I'm sure they'll get me before morning! Hope you get some peace!

    Just Wanted to say hi

  • Good morning dragon thanks for comments. I have never tried codeine, maybe a lower dose of mirapexin combined with codeine may be worth a try. Finally got a little sleep on the couch on and off from 4am onwards. Didnt want to disturb my wife by going back to bed but its not the same trying to sleep on the couch

  • I really should clarify what I take. I "borrowed " some co codamol 30/500 from a friend. It was brilliant...when I told my doctor she said forget the paracetamol part ..just use codeine...I found for some reason this didnt work as well so I am back on the co codamol!!

    Its really rotton not sleeping in the same bed as ones partner. We go to bed together...but Im soon back up and we never wake together..He does understand but I know it gets to him! I just feel bad wriggling about in bed all night..actually he is a very clever sleeper and he says I dont disturb him..its not fair!!

    Also Id like to apologise to everyone for my so frequent posts but Im feeling very very chatty!!!!!

  • I find co codamol the best help for me too I try to miss a couple of nights a week just to break up the regularity so I don't get an addiction

  • Sorry Steve, I do take Mirapexin ( Pramipexole) .88mgs 2 tab 3 times a day, I have never had your reaction. I once thought it was 'augmenting' on me and I reduced the dose by half and all was OK, all the relief but no terrible side effects.

    Been up all night myself with terrible RLS in my lower body, when its this bad no meds seem to assist me. So with you in spirit if not in the actual problem!!! lol :)

    Kindest

    Bob M

  • Hi there Bob, long time no see you on here. Those nights are horrible when no matter what you take or do, the RLS will get you anyway.

    Hope you are ok otherwise.... :)

  • Its always good to know that there are others out there suffering as badly or even worse although obviously its not nice for any body to suffer especially in the early wee hours where it seems very lonely and easy to despair. I am going to try a reduced dose and see how I fair. Thanks for your regards

  • Hi how u doing?

  • Such a bad Dec / Jan that I still don't know!! lol :)

  • Hi Steve, sorry to hear you are getting such a reaction from the pramipexole. It could be augmentation setting in if its not working as well as it should do.

    I am wondering if you split the dose and took it at different times of the day may help. Just a suggestion, i havent a clue whether that would help or not. Just i read what Bob does taking his. Also i do know others who also split the dose, my brother being one of them.

  • Hi Ellise how are you coping at the moment, I know you can suffer like all of us. I have tried splitting the dose and it does work but then it also makes me very weiry after taking it (sadly just weiry but not sleepy) and by early evening I feel zombied with no energy so i relented to 3 tablets at 7pmish. Can't win eh!! I am quite sure also that stress and long days also add to the affects of RLS. I run a construction company and work days are usually at least 10 if not 12 and sometimes 14 hours long as well as the hassle that keeping a lot of employees working brings. Over Christmas where i had more time to myself, the side affects where a lot less. Anyway, thanks for your comments and hope things are not too bad for you. Steve

  • Hi Steve, i am using the Neupro Patch, 3mg but i cant use it for 24hrs as suppose to, i would also be a zombie all day, and the other side effects would knock me for six...so i only use for a few hours a night...it works for me that way, altho i wouldnt recommend everyone does that, i do it to suit me...

    Maybe adding a co-codamol at night and reducing the pramipexole would work for you, worth a try. Co-codamol is one i cant take, even the smallest dose, it stays in my system the next day, makes me sleepy all day. I am so sensitive to any meds. and any of the stronger pain killers i cant take. Tramadol, is another one you might consider as a add on. Some take that med just for RLS. Another one i cant take, that one made me violently sick. but we are all different and react differently to medications.

    Yes, i am sure running your own company can bring alot of stress, hard thing to do is working when you suffer with RLS. Something i dont have to worry about as i am retired, but RLS still tries to ruin my retirement.

    Good luck with what you decided to too

    Keep us informed, so others might find some benefit from your experience..

  • hiya Steve :)

    i was up all night just about again.....................

    the reaction you had is what i had with Gabapentin besides making RLS worst which is what i've found with most meds so far gggrrrr even painkillers don't touch me at times have keep swapping about every week ,

    hey Bob hows you doing ? long time no see ,,, like you my lower half going nuts last night as well as the arms gggrrrr ,, Xx

  • Yes I have similar problems, and am thinking of splitting my dose, take 2 at 8 and 1 at 2am and see what happens!

    Cazx

  • Thankyou for all of your comments,this site is like having advisors on tap! I know none of it is 'official' but its still a great help and nice to know others care and wiling to share. Hopefully a quiet day and a relaxed saturday night in front of a log fire and the telly might help for a better nights sleep and who knows maybe even a lie in! Well I can always dream. xx

    Best wishes and hopefully some relief from the living hell to all other RLS sufferers.

  • Hi steve came across your post whilst searching for advice about augmentation although I can see its over a year old.Suffering the same and also having to keep increasing the dose of mirapexin.Just wondered what you did and if it worked for you, Any tips would be appreciated. Hope you have improved since this post .Thankyou

You may also like...